MAUDE Adverse Event Report: DEPUY MITEK LLC US IRRIGATION TUBESET 24PK; SURGICAL IRRIGATION TUBING SET, GENERAL-PURPOSE

DEPUY MITEK LLC US IRRIGATION TUBESET 24PK; SURGICAL IRRIGATION TUBING SET, GENERAL-PURPOSE
Model Number 284504
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The expiration date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unknown procedure on (b)(6) 2021, it was observed that the irrigation tube device had a hole and a tear that it was leaking.Another like device was used to complete the procedure without delay.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that during the beginning of the surgical procedure, the irrigation tube was already leaking, a "hole, tear" was noticed in it.The product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.The tubing and connectors were observed for any gross visual defects that may cause a leak.A large crack was found in the tubing, which would cause a leak in the device and there was fluid inside the device.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.Based on the damage of the tubing, this complaint can be confirmed.The possible root cause could be related when the tubing is not seated correctly on the rollers of the pump and the clamp is pressed down or it could be damaged by handling.However, this cannot be conclusively determined.The ifu warns to avoid damage to tubing, make sure that the tubing is centered on the groove of the pump.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
IRRIGATION TUBESET 24PK
Common Device Name
SURGICAL IRRIGATION TUBING SET, GENERAL-PURPOSE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key12154652
Report Number1221934-2021-02170
Device Sequence Number3910314
Product Code HRX
UDI-Device Identifier10886705017393
UDI-Public10886705017393
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K951843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number284504
Device Catalogue Number284504
Device Lot Number6628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer09/08/2021
09/09/2021
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date09/09/2021
09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1